0
RESEARCH PAPERS

Closed Forms for the Stresses in a Class of Orthotropic Wedges

[+] Author and Article Information
B. R. Baker

Munich, West Germany

J. Appl. Mech 32(1), 26-30 (Mar 01, 1965) (5 pages) doi:10.1115/1.3625778 History: Received November 14, 1963; Revised October 13, 1964; Online September 15, 2011

Abstract

The Mellin transform is applied to problems of stress distribution in symmetric orthotropic wedges. Integral representations for the stresses are obtained and specialized for the fundamental problem of line loads. Asymptotic forms are obtained for the general class which gives the solution when loads are applied at the tip. A subclass of wedges is considered which satisfy a certain relationship between the opening angle and elastic constants. Closed forms for the stresses can be obtained for this subclass which is dense and therefore can be used to approximate any symmetric orthotropic wedge. As an example, numerical results are presented for a quarter-plane subjected to normal or shear loads.

Copyright © 1965 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In